Alert archive / Georgia / Frost Advisories in 2020

Frost Advisory 2, NWS Charleston, SC

March 7, 20204 counties in Georgia

NWS Charleston, SC issued this frost advisory at Mar 7, 2020, 3:08 PM EST for 4 counties in Georgia. It took effect at Mar 8, 2020, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2020, 3:08 PM EST (20:08 UTC)
In effect from
Mar 8, 2020, 5:00 AM EDT
Expired
Mar 8, 2020, 9:00 AM EDT
In force
4 hr
Issued by
NWS Charleston, SC

Counties Effingham County, GA, Evans County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1779 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS72 KCHS 072008
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
308 PM EST Sat Mar 7 2020

GAZ087-088-099-100-SCZ040-042>045-080415-
/O.UPG.KCHS.FZ.A.0002.200308T0900Z-200308T1300Z/
/O.NEW.KCHS.FZ.W.0002.200308T0900Z-200308T1300Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
308 PM EST Sat Mar 7 2020

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY...

* WHAT...Temperatures at or slightly below freezing expected.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia.

* WHEN...From 5 AM to 9 AM EDT Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ101-114>116-118-137-138-SCZ047-052-080415-
/O.UPG.KCHS.FZ.A.0002.200308T0900Z-200308T1300Z/
/O.NEW.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/
Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long-
Inland Liberty-Inland Jasper-Tidal Berkeley-
Including the cities of Rincon, Springfield, Reidsville, Claxton,
Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici,
Hinesville, Fort Stewart, Ridgeland, and Daniel Island
308 PM EST Sat Mar 7 2020

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation. Scattered frost is expected.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia.

* WHEN...From 5 AM to 9 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

SCZ050-080415-
/O.NEW.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/
Charleston-
Including the cities of Charleston, North Charleston, 
and Mount Pleasant
308 PM EST Sat Mar 7 2020

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation. Scattered frost is expected.

* WHERE...Charleston County, inland of Highway 17.

* WHEN...From 5 AM to 9 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
6 follow-up statements
086 
WWUS72 KCHS 072251
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
551 PM EST Sat Mar 7 2020

GAZ087-088-099-100-SCZ040-042>045-080700-
/O.EXT.KCHS.FZ.W.0002.200308T0700Z-200308T1300Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
551 PM EST Sat Mar 7 2020

...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

* WHAT...Temperatures near or just below freezing.

* WHERE...Interior portions of Southeast South Carolina and
  Southeast Georgia, roughly along and north of a line from Metter
  to Newington in Georgia and from Estill to Walterboro,
  Ridgeville and Huger in South Carolina.

* WHEN...From 3 AM to 9 AM EDT Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are
  possible. Scattered to widespread frost is also expected across
  the entire Freeze Warning area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ101-114>116-118-137-138-SCZ047-050-052-080700-
/O.CON.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/
Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long-
Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley-
Including the cities of Rincon, Springfield, Reidsville, Claxton,
Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici,
Hinesville, Fort Stewart, Ridgeland, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
551 PM EST Sat Mar 7 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

* WHAT...Temperatures in the mid 30s resulting in patchy to
  scattered frost.

* WHERE...Portions of southeast South Carolina and southeast
  Georgia. The greatest risk for scattered frost will occur along
  and inland of U.S. Highway 17 and outside the I-526 loop in
  South Carolina and a Pooler to Fleming and Ludowici line in 
  Georgia.
 
* WHEN...From 5 AM to 9 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
657 
WWUS72 KCHS 080219
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
919 PM EST Sat Mar 7 2020

GAZ087-088-099-100-SCZ040-042>045-081030-
/O.CON.KCHS.FZ.W.0002.200308T0700Z-200308T1300Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
919 PM EST Sat Mar 7 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

* WHAT...Temperatures at or just below freezing.

* WHERE...Interior portions of Southeast South Carolina and 
  Southeast Georgia, roughly along and north of a line from 
  Metter to Newington in Georgia and from Estill to Walterboro, 
  Ridgeville and Huger in South Carolina.

* WHEN...From 3 AM to 9 AM EDT Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are 
  possible. Scattered to widespread frost is also expected 
  across the entire Freeze Warning area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ101-114>116-118-137-138-SCZ047-050-052-081030-
/O.CON.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/
Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long-
Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley-
Including the cities of Rincon, Springfield, Reidsville, Claxton,
Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici,
Hinesville, Fort Stewart, Ridgeland, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
919 PM EST Sat Mar 7 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

* WHAT...Temperatures in the mid 30s resulting in patchy to 
  scattered frost.

* WHERE...Portions of southeast South Carolina and southeast
  Georgia. The greatest risk for scattered frost will occur along
  and inland of U.S. Highway 17 and outside the I-526 loop in
  South Carolina and west of a Pooler to Fleming and Ludowici 
  line in Georgia.

* WHEN...From 5 AM to 9 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
300 
WWUS72 KCHS 080605
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
105 AM EST Sun Mar 8 2020

GAZ087-088-099-100-SCZ040-042>045-081300-
/O.CON.KCHS.FZ.W.0002.200308T0700Z-200308T1300Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
105 AM EST Sun Mar 8 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures at or just below freezing.

* WHERE...Interior portions of Southeast South Carolina and 
  Southeast Georgia, roughly along and north of a line from 
  Metter to Newington in Georgia and from Estill to Walterboro, 
  Ridgeville and Huger in South Carolina.

* WHEN...From 3 AM to 9 AM EDT Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are 
  possible. Scattered to widespread frost is also expected 
  across the entire Freeze Warning area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ101-114>116-118-137-138-SCZ047-050-052-081300-
/O.CON.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/
Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long-
Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley-
Including the cities of Rincon, Springfield, Reidsville, Claxton,
Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici,
Hinesville, Fort Stewart, Ridgeland, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
105 AM EST Sun Mar 8 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures in the mid 30s resulting in patchy to 
  scattered frost.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia. The greatest risk for scattered frost will occur 
  along and inland of U.S. Highway 17 and outside the I-526 loop 
  in South Carolina and west of a Pooler to Fleming and Ludowici 
  line in Georgia.

* WHEN...From 5 AM to 9 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
495 
WWUS72 KCHS 080751
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
351 AM EDT Sun Mar 8 2020

GAZ087-088-099-100-SCZ040-042>045-081300-
/O.CON.KCHS.FZ.W.0002.000000T0000Z-200308T1300Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
351 AM EDT Sun Mar 8 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures at or just below freezing.

* WHERE...Interior portions of Southeast South Carolina and 
  Southeast Georgia, roughly along and north of a line from 
  Metter to Newington in Georgia and from Estill to Walterboro, 
  Ridgeville and Huger in South Carolina.

* WHEN...Through 9 AM EDT Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are 
  possible. Scattered to widespread frost is also expected 
  across the entire Freeze Warning area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ101-114>116-118-137-138-SCZ047-050-052-081300-
/O.CON.KCHS.FR.Y.0002.200308T0900Z-200308T1300Z/
Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long-
Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley-
Including the cities of Rincon, Springfield, Reidsville, Claxton,
Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici,
Hinesville, Fort Stewart, Ridgeland, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
351 AM EDT Sun Mar 8 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures in the mid 30s resulting in patchy to 
  scattered frost.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia. The greatest risk for scattered frost will occur 
  along and inland of U.S. Highway 17 and outside the I-526 loop 
  in South Carolina and west of a Pooler to Fleming and Ludowici 
  line in Georgia.

* WHEN...Through 9 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
498 
WWUS72 KCHS 081117
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
717 AM EDT Sun Mar 8 2020

GAZ087-088-099-100-SCZ040-042>045-081300-
/O.CON.KCHS.FZ.W.0002.000000T0000Z-200308T1300Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
717 AM EDT Sun Mar 8 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures at or just below freezing.

* WHERE...Interior portions of Southeast South Carolina and 
  Southeast Georgia, roughly along and north of a line from 
  Metter to Newington in Georgia and from Estill to Walterboro, 
  Ridgeville and Huger in South Carolina.

* WHEN...Through 9 AM EDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Freeze durations of 2 to 4 hours are 
  possible. Scattered to widespread frost is also expected 
  across the entire Freeze Warning area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ101-114>116-118-137-138-SCZ047-050-052-081300-
/O.CON.KCHS.FR.Y.0002.000000T0000Z-200308T1300Z/
Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long-
Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley-
Including the cities of Rincon, Springfield, Reidsville, Claxton,
Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici,
Hinesville, Fort Stewart, Ridgeland, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
717 AM EDT Sun Mar 8 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures in the mid 30s resulting in patchy to 
  scattered frost.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia. The greatest risk for scattered frost will occur 
  along and inland of U.S. Highway 17 and outside the I-526 loop 
  in South Carolina and west of a Pooler to Fleming and Ludowici 
  line in Georgia.

* WHEN...Through 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
319 
WWUS72 KCHS 081248
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
848 AM EDT Sun Mar 8 2020

GAZ087-088-099-100-SCZ040-042>045-081400-
/O.EXP.KCHS.FZ.W.0002.000000T0000Z-200308T1300Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
848 AM EDT Sun Mar 8 2020

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

The risk for freezing temperatures has ended.

$$

GAZ101-114>116-118-137-138-SCZ047-050-052-081400-
/O.EXP.KCHS.FR.Y.0002.000000T0000Z-200308T1300Z/
Effingham-Tattnall-Evans-Inland Bryan-Inland Chatham-Long-
Inland Liberty-Inland Jasper-Charleston-Tidal Berkeley-
Including the cities of Rincon, Springfield, Reidsville, Claxton,
Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici,
Hinesville, Fort Stewart, Ridgeland, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
848 AM EDT Sun Mar 8 2020

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

The risk for frost has ended.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 7, 12:44 PM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 7, 12:44 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1244 PM EST Sat Mar 7 2020

.SYNOPSIS...
High pressure will prevail this weekend through the middle of
next week. A cold front could stall over or just north of the
region Thursday into next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure will continue to build across the area today.
Aloft, broad ridging will shift eastward into the region as a mid
level trough moves further off the coast. 12z KCHS RAOB
indicated PWat below a quarter of an inch. This deep dry air
will maintain quiet weather and clear skies. Gusty north winds
will continue to subside this afternoon as the pressure gradient
relaxes. Highs today will be cooler than normal, mainly in the
upper 50s. Forecast was in good shape, so only minor tweaks were
needed with the early afternoon update.

Tonight: The surface high will shift a bit further eastward and
become centered across the central Carolinas late tonight. For
inland areas, this should result in good radiational cooling
conditions with clear skies and light/calm winds. This will
allow temperatures to fall to or slightly below freezing and we
continue to advertise lows in the 30-32 degree range. Closer to
the coast, we will likely maintain enough of a pressure gradient
to keep winds up and the low levels mixed. In this area, lows
are forecast more into the mid to upper 30s. We have maintained
the mention of scattered frost for areas away from the immediate
coast. Also, the Freeze Watch remains in effect for Saturday
night.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sunday: High pressure at the surface and aloft will reside over
the region. After a chilly start, temperatures will recover
into the lower to middle 60s inland to the upper 50s/lower 60s
on the beaches. As the surface high pressure shifts offshore
Sunday night, light onshore flow should hold low temperatures in
the upper 40s to lower 50s on the beaches. However, radiational
cooling will allow temperatures to fall into the upper 30s to
lower 40s well inland.

Monday: Southeast flow provided by Atlantic high pressure will
push increasing low level moisture into the region, while high
level clouds will spread into the region from the west. Despite
greater cloud cover as compared with the weekend, temperatures
should still rise into the lower 70s at most locations a way
from the beaches. Onshore flow will hold temperatures in the
lower 60s on the beaches. Monday night, isolated/scattered
showers could develop on the western periphery of the Atlantic
high, but most/all of these showers should remain offshore.
Otherwise, low temperatures should remain in the 50s across all
areas.

Tuesday, a shortwave trough aloft and associated deep layered
moisture will push into the region from the west, producing
isolated/scattered showers. Model guidance continues to depict
weakening moisture transport/decreasing coverage of showers as
the shortwave trough advances toward the coast, so significant
rainfall is not expected. Meanwhile, above-normal temperatures
in the lower to middle 70s will be common away from the beaches.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
This period will include above-normal temperatures and a chance
for showers each day. However, after a warm Wednesday with
highs 75-80F and nothing more than a few showers, forecast
uncertainty increases during the latter half of the week into
next weekend. Latest guidance suggests that a broad band of
enhanced moisture featuring PWATs around 1.5 inches will spread
over the southeast CONUS by midweek and could persist into next
weekend. Meanwhile, a series of shortwave troughs will interact
with this moisture and a baroclinic zone that will develop and
waver over or close to our region. Medium range guidance has
generally trended toward a wetter scenario midweek into next
weekend but offers little useful consensus regarding
precipitation details including timing/amounts, except to
portray heaviest rainfall occurring north of our area. Thus, a
mention of showers is included through this period, but PoPs
remain capped at slight chance/low chance with no mention of
thunder. However, significant changes could eventually be
required as precipitation details come into focus. Also,
guidance suggests that a cold front could push into the region
from the north by Thursday, and this front could either stall
over/near our area or lift north as a warm front by next
weekend. Uncertainty regarding precipitation timing/coverage and
the position of this surface boundary translates to uncertainty
regarding temperature forecasts late week into next weekend.
For now, maintained highs in the 70s and lows in the 50s through
this period.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR will prevail at KCHS and KSAV through 18z Sunday. Gusty
north winds will subside this afternoon.

Extended Aviation Outlook: VFR Sunday into Monday. The chance
for MVFR ceilings will increase late Monday and Monday night.
Then, showers will increase the potential for periodic flight
restrictions Tuesday through Thursday.

&&

.MARINE...
Today: High pressure will continue to expand into the area
today. North winds have improved enough to allow Small Craft
Advisories expire across the nearshore coastal waters. The
Advisory for the outer Georgia waters will continue through the
afternoon, primarily for seas.

Tonight: High pressure will become centered just inland of the
local waters and north winds will gradually turn more
northeasterly through the night. The gradient will remain strong
enough to keep winds in the 15-20 knot range for most of the
waters through the night. Seas are forecast to average 2-4 feet
out to 20 nm and 3-5 feet beyond.

Sunday through Thursday: Northeast winds 15-20 kt will produce
seas of 2-4 feet within near shore waters and as high as 4-6 ft
beyond 20 nm Sunday. Then, as high pressure shifts offshore,
winds will veer toward the southeast at around 10 kt Sunday
night and Monday, then will continue to veer to the
south/southwest at 10-15 kt Tuesday through Wednesday. Thursday,
wind direction will depend on the uncertain progress of a cold
front which could approach or push into the waters from the
north. Regardless of wind direction, wind speed is expected to
remain below SCA levels. Monday through Thursday, seas will
average 1-3 ft within 20 nm and 3-4 ft beyond 20 nm.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Watch from late tonight through Sunday morning for
     GAZ087-088-099>101-114>116-118-137-138.
SC...Freeze Watch from late tonight through Sunday morning for
     SCZ040-042>045-047-052.
MARINE...Small Craft Advisory until 6 PM EST this evening for AMZ374.

&&

NEAR TERM...ETM
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...ETM/SPR
MARINE...ETM/SPR
Hazardous weather outlook, Mar 7, 10:54 AM EST, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1054 AM EST Sat Mar 7 2020

GAZ117-119-139>141-SCZ048>051-081600-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1054 AM EST Sat Mar 7 2020

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Frost: Low temperatures are expected to fall into the mid 30s
tonight away from the immediate coast. Frost will be possible in
these areas and a Frost Advisory might eventually be needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052-081600-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
Tidal Berkeley-
1054 AM EST Sat Mar 7 2020

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-081600-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1054 AM EST Sat Mar 7 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:08 PM ESTFreeze WarningCHSBulloch, Candler, Jenkins, Screven17 hr

Nearby

Frost Advisories in Georgia, 2020Frost Advisories in South Carolina, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.